MAUDE Adverse Event Report: STRYKER GMBH GAMMA3 - LONG NAIL KIT R1.5, TI, RIGHT D10X380MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA3 - LONG NAIL KIT R1.5, TI, RIGHT D10X380MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34250380S
Medical Device Problem Codes Break (1069); Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that a gamma 3 nail fractured which resulted in a revision operation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction to d5 and h6 device code.The reported event could be confirmed since the device was returned for evaluation and matches the alleged event.The received nail is completely broken in the webs of the proximal lag screw hole.On the proximal side, instantaneous breakage can be seen at medial end.There is a fatigue zone with a smooth surface and progression lines over almost the whole surface of the fracture.Slight drill marks and deformation were found at the lateral entrance.The drill marks were most likely caused by misdrilling which created the starting point of the fracture.On the distal side, heavy material deformation can be seen which most likely had contributed to the starting point of the fracture at lateral.The lag screw bearing point shows strong impression marks and deformation from high compressive load, indicating the nail was exposed to continuous high load over a longer period.Therefore, the breakage pattern resembles a fatigue breakage of the nail.The breakage was most likely initiated in a fatigue manner due to initial misdrilling and broke instantaneously from the other side due to high tension and loading over time.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the breakage of the implant happened in a fatigue manner by application of continuous high load overtime, further medical records and radiographs are required to know the exact root cause for the breakage of the nail.If any additional information is provided, the investigation will be reassessed.

Brand Name
GAMMA3 - LONG NAIL KIT R1.5, TI, RIGHT D10X380MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22750922
Report Number0008031020-2025-01339
Device Sequence Number12911161
Product Code HSB
UDI-Device Identifier04546540375360
UDI-Public(01)04546540375360(17)290930(10)K1E085C
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number34250380S
Device Lot NumberK1E085C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown